Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 271, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 27, 2022, 6:07 PM CDT for Delaware County, Mayes County, Oklahoma. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 27, 2022, 6:07 PM CDT (23:07 UTC)
- Expired
- Jul 27, 2022, 6:47 PM CDT
- In force
- 40 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Delaware County, OK, Mayes County, OK
The radar
The Tulsa radar (KINX), 42 km from the middle of the area, began a volume at 23:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 6:10 PM CDT | TSTM WND DMG | 2 E Chouteau, OK | TREE DOWNED, BLOCKING THE WESTBOUND LANE OF OLD HIGHWAY 33. RELAYED BY BROADCAST MEDIA. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.1 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -270 J/kg
- Mixed-layer LCL
- 1160 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -84 m²/s²
- 0-3 km storm-relative helicity
- -88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
388 WUUS54 KTSA 272307 SVRTSA OKC041-097-280000- /O.NEW.KTSA.SV.W.0271.220727T2307Z-220728T0000Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Tulsa OK 607 PM CDT Wed Jul 27 2022 The National Weather Service in Tulsa has issued a * Severe Thunderstorm Warning for... Southwestern Delaware County in northeastern Oklahoma... Central Mayes County in northeastern Oklahoma... * Until 700 PM CDT. * At 607 PM CDT, a severe thunderstorm was located over Salina, moving east at 20 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations in or near the path include... Jay... Pryor... Pryor Creek... Chouteau... Locust Grove... Salina... Langley... Kansas... Adair... Spavinaw... Oaks... Pensacola... Hoot Owl... Rose... Spavinaw State Park... Leach... Chloeta... Twin Oaks... Sportsmen Acres Community... Strang... PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3616 9533 3643 9532 3650 9480 3616 9480 TIME...MOT...LOC 2307Z 256DEG 17KT 3630 9517 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...<.75 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ 69
2 follow-up statements
525 WWUS54 KTSA 272341 SVSTSA Severe Weather Statement National Weather Service Tulsa OK 641 PM CDT Wed Jul 27 2022 OKC041-097-280000- /O.CON.KTSA.SV.W.0271.000000T0000Z-220728T0000Z/ Delaware OK-Mayes OK- 641 PM CDT Wed Jul 27 2022 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR SOUTHWESTERN DELAWARE AND EASTERN MAYES COUNTIES... At 641 PM CDT, a severe thunderstorm was located 7 miles southwest of Jay, moving east at 30 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations in or near the path include... Jay... Langley... Kansas... Spavinaw... Oaks... Hoot Owl... Spavinaw State Park... Leach... Chloeta... Twin Oaks... Rose... Strang... PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3616 9513 3645 9514 3650 9480 3616 9480 TIME...MOT...LOC 2341Z 260DEG 28KT 3633 9486 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...<.75 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ 69
736
WWUS54 KTSA 272347
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
647 PM CDT Wed Jul 27 2022
OKC041-097-272357-
/O.CAN.KTSA.SV.W.0271.000000T0000Z-220728T0000Z/
Delaware OK-Mayes OK-
647 PM CDT Wed Jul 27 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN DELAWARE AND
EASTERN MAYES COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds
to 40 mph are still possible with this thunderstorm.
LAT...LON 3616 9513 3645 9514 3650 9480 3616 9480
TIME...MOT...LOC 2345Z 256DEG 17KT 3634 9482
$$
69What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 5:56 PM CDT, 11 minutes earlier.
Area forecast discussion, Jul 27, 5:56 PM CDT, 11 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
556 PM CDT Wed Jul 27 2022
...New AVIATION...
.SHORT TERM...
(The rest of this afternoon and Tonight)
Issued at 228 PM CDT Wed Jul 27 2022
Subtle mid level wave is currently impinging on a stalled surface
boundary across northeastern Oklahoma as noted in current
satellite imagery. This feature should act to spark scattered
thunderstorms near the boundary into the evening hours where the
cumulus field has become a little more agitated over the last
hour or so near the I-44 corridor. Stronger mid level flow will
locally increase the shear in the region leading to a few stronger
storms being possible. A deeply mixed boundary layer will support
stronger downburst and locally severe wind gusts should a
stronger updraft develop. A few storms will also be possible in
the terrain of southeastern Oklahoma where daytime heating and
orographic ascent could lead to some pulse type storms during the
peak heating this afternoon. Storms here should be brief and will
die off near sunset as heating subsides. Scattered showers and
storms will likely continue near the boundary tonight across
northeast Oklahoma. Another warm night is expected, with the
possible exception of locations along the OK/KS border behind the
boundary and with the best chance at seeing rain overnight.
Bowlan
&&
.LONG TERM...
(Thursday through Wednesday)
Issued at 228 PM CDT Wed Jul 27 2022
Boundary will slowly sag south during the day Thursday with
scattered showers and thunderstorms expected to become more
prevalent throughout the day and overnight. Cloud cover and rain
chances should keep temperatures down mainly north of I-44, with
another hot day south. Temperatures near 100 will still be likely
across the south along with increasing moisture ahead of the
boundary. Therefore another Heat Advisory will be in effect
tomorrow afternoon mainly along and south of I-40 where heat index
values above 105 are expected. Boundary will linger across the
region into the weekend, with continued rounds of rain chances
and much cooler temperatures through Saturday. The best rain
chances will reside across northeast Oklahoma and northwest
Arkansas where stronger isentropic ascent along the elevated
frontal boundary will be focused. Widespread rainfall still
appears likely, with better chances at seeing locally heavy
rainfall along and north of a line from Tulsa to Fayetteville
where 2-4 inches could be seen by Sunday.
Rain chances will begin to taper off into Sunday as upper ridging
begins to build back in. Temperatures will not be quite as hot as
what we have seen recently, but humidity will be on the rise,
especially in areas that see more rainfall. Temperatures back in
the upper 90s and increased humidity will likely lead to more heat
headlines needed by the middle part of next week.
Bowlan
&&
.AVIATION...
(00Z TAFS)
Issued at 551 PM CDT Wed Jul 27 2022
Ongoing thunderstorm impacts at TUL/RVS/XNA/ROG could linger into
the first hour or so of the valid TAF period, with improvement
expected through mid evening. Additional thunderstorm impacts will
remain possible at all the NE OK/far NW AR sites tomorrow morning.
More isolated activity may affect MLC/FSM tomorrow afternoon,
which will continue to be covered with a VCSH mention due to
lower expected coverage and chance of on station impacts. Expect
winds to remain fairly light, with a general shift to a northerly
direction tomorrow afternoon, especially in NE OK and far NW AR.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 77 97 73 86 / 40 50 70 70
FSM 79 98 75 91 / 20 30 60 70
MLC 78 100 75 93 / 20 20 40 60
BVO 74 94 70 83 / 50 40 80 60
FYV 73 94 70 85 / 40 50 80 70
BYV 74 90 70 81 / 50 70 80 70
MKO 76 96 72 87 / 30 40 70 70
MIO 74 90 70 83 / 50 70 80 60
F10 77 99 73 89 / 30 40 60 60
HHW 77 99 76 95 / 0 10 10 40
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 8 PM CDT this evening for OKZ049-053-057-058-
063-068-069.
Excessive Heat Warning until 8 PM CDT this evening for
OKZ054>056-059>062-064>067-070>076.
Heat Advisory from noon to 8 PM CDT Thursday for OKZ049-053-
070>076.
AR...Heat Advisory until 8 PM CDT this evening for ARZ001-002-010-011.
Excessive Heat Warning until 8 PM CDT this evening for ARZ019-
020-029.
Heat Advisory from noon to 8 PM CDT Thursday for ARZ019-020-029.
&&
SHORT TERM...04
LONG TERM....04
AVIATION...22Hazardous weather outlook, Jul 27, 4:58 PM CDT, 1 hour 9 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
458 PM CDT Wed Jul 27 2022
ARZ001-002-010-011-019-020-029-OKZ049-053>076-281030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
458 PM CDT Wed Jul 27 2022
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...This Afternoon and Tonight.
SEVERE THUNDERSTORM.
RISK...Elevated.
AREA...Northeast Oklahoma and Far Northwest Arkansas.
ONSET...Ongoing.
DANGEROUS HEAT.
RISK...Elevated.
AREA...Eastern Oklahoma and Northwest Arkansas.
ONSET...Ongoing.
FIRE WEATHER DANGER.
RISK...Elevated.
AREA...Eastern Oklahoma and Northwest Arkansas.
ONSET...Ongoing.
DISCUSSION...
Dangerous heat and humidity remain across most of eastern Oklahoma
and northwest Arkansas, with heat index values from 105 to 110
lingering through the rest of the afternoon and into early
evening. The hot temperatures and low afternoon humidities will
support localized higher wildfire spread rates where winds become
gusty. Conditions will improve toward mid evening.
Scattered thunderstorms have also developed across parts of
northeast Oklahoma and far northwest Arkansas near a weak boundary
stretched roughly along Interstate 44. A few of the storms will
grow to strong to severe levels, with damaging winds being the
main severe weather concern. These storms will linger through the
evening, with additional storms forecast to move in after
midnight.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY...Thunderstorm Potential...Dangerous Heat Potential...
Heavy Rain Potential.
FRIDAY AND SATURDAY...Thunderstorm Potential...Heavy Rain Potential.
SUNDAY...Thunderstorm Potential.
MONDAY...Thunderstorm Potential...Dangerous Heat Potential.
TUESDAY...Dangerous Heat Potential.
EXTENDED DISCUSSION...
Thunderstorm chances will steadily increase across northeast
Oklahoma and northwest Arkansas on Thursday, with potential for
localized strong wind gusts. Hot and humid conditions will also
persist across southeast Oklahoma Thursday afternoon.
A break from the heat is expected Friday and Saturday. Several
rounds of showers and thunderstorms are expected, especially
across northeast Oklahoma and northwest Arkansas, with the
potential for locally heavy rainfall. Isolated strong to severe
storms will also be possible.
Thunderstorm chances will lessen by early next week, with the heat
and humidity increasing once again.
weather.gov/tulsa contains additional information.In the hours before
Special weather statement, Jul 27, 5:17 PM CDT, 50 minutes before
Special Weather Statement
National Weather Service Tulsa OK
517 PM CDT Wed Jul 27 2022
ARZ001-272300-
Benton AR-
517 PM CDT Wed Jul 27 2022
...A strong thunderstorm will impact portions of Benton County
through 600 PM CDT...
At 516 PM CDT, Doppler radar indicated a strong thunderstorm 3 miles
southwest of Noel, moving east at 10 mph. Several other strong
thunderstorms were over Benton County.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Rogers... Bentonville...
Bella Vista... Lowell...
Pea Ridge... Gentry...
Gravette... Cave Springs...
Decatur... Highfill...
Springtown... Maysville...
Northwest Arkansas Regional Air...
Hiwasse...
Miller... Centerton...
Avoca... Vaughn...
Monte Ne... Healing Springs...
This includes Interstate 49 between mile markers 79 and 93.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3627 9394 3623 9457 3650 9462 3650 9410
TIME...MOT...LOC 2216Z 258DEG 9KT 3650 9454
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
69Special weather statement, Jul 27, 5:32 PM CDT, 35 minutes before
Special Weather Statement
National Weather Service Tulsa OK
532 PM CDT Wed Jul 27 2022
ARZ002-272315-
Carroll AR-
532 PM CDT Wed Jul 27 2022
...A strong thunderstorm will impact portions of northwestern Carroll
County through 615 PM CDT...
At 532 PM CDT, Doppler radar indicated a strong thunderstorm near
Beaver, moving east at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Berryville... Eureka Springs...
Beaver... Urbanette...
Grandview... Pleasant Ridge...
Oak Hill... Busch...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3635 9345 3638 9387 3650 9386 3650 9347
TIME...MOT...LOC 2232Z 265DEG 16KT 3651 9375
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
69Local storm report, Jul 27, 5:36 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
536 PM CDT WED JUL 27 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0514 PM HAIL 2 SSE BROKEN ARROW 36.03N 95.78W
07/27/2022 M0.70 INCH TULSA OK BROADCAST MEDIA
VIDEO OF HAIL RELAYED VIA TWITTER.
&&
KAHSpecial weather statement, Jul 27, 5:48 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service Tulsa OK
548 PM CDT Wed Jul 27 2022
OKZ062-272330-
Mayes OK-
548 PM CDT Wed Jul 27 2022
...A strong thunderstorm will impact portions of southwestern Mayes
County through 630 PM CDT...
At 548 PM CDT, Doppler radar indicated a strong thunderstorm 4 miles
northwest of Chouteau, moving east at 15 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Pryor... Pryor Creek...
Chouteau... Locust Grove...
Sportsmen Acres Community... Mazie...
Murphy... Snowdale State Park...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3639 9519 3613 9513 3609 9544 3625 9544
3625 9543 3635 9543
TIME...MOT...LOC 2248Z 260DEG 12KT 3623 9540
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
69Special weather statement, Jul 27, 5:58 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Tulsa OK
558 PM CDT Wed Jul 27 2022
ARZ001-010-OKZ062-063-068-069-272345-
Benton AR-Washington AR-Adair OK-Cherokee OK-Delaware OK-Mayes OK-
558 PM CDT Wed Jul 27 2022
...Strong thunderstorms will impact portions of Benton, northeastern
Washington, Delaware, eastern Mayes, northwestern Adair and
northeastern Cherokee Counties through 645 PM CDT...
At 557 PM CDT, Doppler radar indicated a strong thunderstorm 3 miles
southeast of Maysville, moving east at 15 mph. Several other strong
thunderstorms were located over eastern Mayes and western Delaware
Counties.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Fayetteville... Springdale...
Rogers... Bentonville...
Siloam Springs... Jay...
Bella Vista... Lowell...
Pea Ridge... Gentry...
Tontitown... Gravette...
Cave Springs... Decatur...
Salina... West Siloam Springs...
Langley... Colcord...
Kansas... Highfill...
This includes Interstate 49 between mile markers 69 and 93.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3623 9389 3614 9393 3607 9512 3645 9520
3652 9462 3650 9462 3650 9388 3639 9388
3638 9389 3637 9387 3623 9387
TIME...MOT...LOC 2257Z 261DEG 14KT 3636 9458
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
69Special weather statement, Jul 27, 6:03 PM CDT, 4 minutes before
Special Weather Statement
National Weather Service Tulsa OK
603 PM CDT Wed Jul 27 2022
OKZ060-067-272345-
Tulsa OK-Wagoner OK-
603 PM CDT Wed Jul 27 2022
...A strong thunderstorm will impact portions of northwestern Wagoner
and southeastern Tulsa Counties through 645 PM CDT...
At 603 PM CDT, Doppler radar indicated a strong thunderstorm over
Glenpool, moving east at 15 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Tulsa... Broken Arrow...
Bixby... Jenks...
Glenpool... Coweta...
Stonebluff... Jenks Riverside Airport...
Oneta... Liberty...
Leonard...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3607 9603 3613 9570 3586 9565 3586 9603
TIME...MOT...LOC 2303Z 261DEG 11KT 3596 9602
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
69The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 2:32 PM CDT | Heat Advisory | TSA | Choctaw, Haskell, Latimer, McIntosh, Muskogee, Pittsburg and 1 more | 29 hr |
| Jul 27, 4:12 PM CDT | Special Weather Statement | TSA | Craig | 33 min |
| Jul 27, 4:19 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Ottawa | 41 min |
| Jul 27, 4:40 PM CDT | Special Weather Statement | TSA | Tulsa | 50 min |
| Jul 27, 4:51 PM CDT | Special Weather Statement | TSA | Mayes | 39 min |
| Jul 27, 4:55 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Rogers, Tulsa | 50 min |
| Jul 27, 4:58 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Mayes | 47 min |
| Jul 27, 5:08 PM CDT | Special Weather Statement | TSA | Pawnee | 37 min |
| Jul 27, 5:12 PM CDT | Special Weather Statement | TSA | Wagoner | 48 min |
| Jul 27, 5:19 PM CDT | Severe Thunderstorm Warning | TSA | Rogers, Tulsa, Wagoner | 41 min |
| Jul 27, 5:23 PM CDT | Severe Thunderstorm Warning | TSA | Rogers, Wagoner | 52 min |
| Jul 27, 5:48 PM CDT | Special Weather Statement | TSA | Mayes | 42 min |
| Jul 27, 5:58 PM CDT | Special Weather Statement | TSA | Delaware | 47 min |
| Jul 27, 6:03 PM CDT | Special Weather Statement | TSA | Tulsa | 42 min |
| Jul 27, 6:47 PM CDT | Special Weather Statement | TSA | Tulsa | 43 min |
| Jul 27, 6:49 PM CDT | Special Weather Statement | TSA | Delaware, Mayes | 41 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.